MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Catalog Number 27MJ-501
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The article, "3d printing from transesophageal echocardiography for planning mitral paravalvular leak closure ¿ feasibility study", was reviewed.The article presented a case study of a patient the underwent mitral valve replacement surgery.It was reported that on an unknown date, a 27mm sjm masters series mechanical heart valve was implanted.It was reported on an unknown date, the patient presented with paravalvular leak of the mitral prosthesis valve.A decision was made to implant a 12-5mm occlutech paravalvular leak device.The patient status was reported stable after one year follow up.The article concluded 3d-printing from 3d-tee is technically feasible.Both shape and location of pvls are preserved during model preparation and printing.It remains to be tested whether 3d printing would improve outcomes of percutaneous pvl closure.[the primary and corresponding author was marek jedrzejek, department of cardiology and structural heart diseases, medical university of silesia, katowice, poland, with corresponding e-mail: marek.Jedrzejek@poczta.Fm].
 
Additional Manufacturer Narrative
Literature article attached: 3d printing from transesophageal echocardiography for planning mitral paravalvular leak closure ¿ feasibility study.As reported in a research article, paravalular leak was noted after an unknown length of implant.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device was received for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18356646
Report Number2135147-2023-05575
Device Sequence Number20434982
Product Code LWQ
UDI-Device Identifier05414734006460
UDI-Public05414734006460
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number27MJ-501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2023
Initial Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown